MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Model Number 6802153
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros potassium (k+) results were obtained from a single level of vitros performance verifier (pv) i, lot m9814, tested on a vitros 350 chemistry system.The assignable cause of the event is user error.The customer used the incorrect calibrator supplemental assigned values (sav) when performing the initial calibration.The customer selected calibrator kit lot 0272 in the calibration software, however, used calibrator kit lot 3222 when performing the calibration.Acceptable vitros k+ performance was obtained when the correct calibrator lot (lot 3222) was selected in the calibration software.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros potassium (k+) result was obtained from a single level of vitros performance verifier (pv) i, lot m9814, tested on a vitros 350 chemistry system.Vitros pv i lot m9814 result of 4.1 mmol/l, vs.The expected result of 2.92 mmol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The vitros pv i fluid was a non-patient sample, and the result was not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17083386
Report Number0001319681-2023-00033
Device Sequence Number6273460
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6802153
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown